Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 26, 2009, 2:59 AM MST for Yavapai County, Arizona. It took effect at Mar 26, 2009, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 2:59 AM MST (09:59 UTC)
- In effect from
- Mar 26, 2009, 12:00 PM MST
- Expired
- Mar 26, 2009, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 260959 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 259 AM MST THU MAR 26 2009 AZZ137-261800- /O.NEW.KFGZ.FW.W.0002.090326T1900Z-090327T0300Z/ YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 259 AM MST THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BY LATE MORNING ACROSS PORTIONS OF YAVAPAI COUNTY. AFTER 12 PM MST...RELATIVE HUMIDITIES ARE FORECAST TO FALL BELOW 15 PERCENT. RELATIVE HUMIDITIES ARE EXPECTED TO RISE AND WIND SPEEDS WILL DIMINISH DURING THE LATE EVENING. THESE CONDITIONS ARE BEING CAUSED BY A STRONG COLD FRONTAL PASSAGE THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
000 WWUS85 KFGZ 261731 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1031 AM MST THU MAR 26 2009 AZZ137-270300- /O.CON.KFGZ.FW.W.0002.090326T1900Z-090327T0300Z/ YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 1031 AM MST THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS WILL STEADILY INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY EARLY THIS AFTERNOON ACROSS PORTIONS OF YAVAPAI COUNTY. WINDS WILL SHIFT TO THE NORTHWEST DURING THE MID TO LATE AFTERNOON AFTER THE PASSAGE OF A STRONG COLD FRONT. RELATIVE HUMIDITIES ARE ALSO FORECAST TO FALL BELOW 15 PERCENT. RELATIVE HUMIDITIES ARE EXPECTED TO RISE AND WIND SPEEDS WILL DIMINISH DURING THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ JJ
000 WWUS85 KFGZ 270235 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 735 PM MST THU MAR 26 2009 AZZ137-270345- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-090327T0300Z/ YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 735 PM MST THU MAR 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEGUN TO DIMINISH WHILE RELATIVE HUMIDITIES ARE SLOWLY INCREASING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:55 AM MST, 4 minutes earlier.
Area forecast discussion, Mar 26, 2:55 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 AM MST THU MAR 26 2009 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION BRINGING STRONG WINDS TO MUCH OF NORTHERN ARIZONA TODAY. THERE WILL ALSO BE A CHANCE FOR RAIN AND HIGH COUNTRY SNOW SHOWERS...MAINLY FROM THE MOGOLLON RIM NORTH AND EASTWARD. WARMER TEMPERATURES AND DRY CONDITIONS ARE FORECAST FOR SATURDAY. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS COLORADO SUNDAY...FOR NORTHERN ARIZONA THIS SYSTEM WILL BRING VERY WINDY CONDITIONS ONCE AGAIN DURING THE AFTERNOON HOURS. && .DISCUSSION...ANOTHER VIGOROUS STORM SYSTEM AND STRONG COLD FRONT WILL BRING VERY WIND CONDITIONS TO NORTHERN ARIZONA TODAY...THEN INCREASING CHCS OF SHOWERS LATER TODAY AND EVENING...WITH THE BEST CHCS OVER THE NORTHEAST PLATEAUS. AREAS IN THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY WILL LIKELY EXPERIENCE SOME FLOW DUST AND DRIFTING SAND TODAY. A STRONG NORTH TO NORTHEAST FLOW WILL SET UP ACROSS NORTHERN AZ ON THE BACK SIDE OF THIS SYSTEM LATER TODAY...SO WE ARE EXPECTING STRONG GUSTY NORTH TO NORTHEAST WINDS...ESPECIALLY ON THE SOUTHWEST SIDE OF MAJOR TERRAIN FEATURES LIKE THE SAN FRANCISCO PEAKS...JUST DOWN WINDS OF THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS...LASTING THROUGH FRIDAY MORNING...BEFORE WINDS BEGIN TO WEAKEN. A BRIEF HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION FOR SATURDAY...WITH DAYTIME HIGH TEMPERATURES REBOUNDING FAIRLY RAPIDLY WITH TEMPERATURES WARMING INTO THE 50S IN THE MOUNTAINS AND 60S AND LOWER 70S IN THE LOWER VALLEYS. GFS AND ECMWF ARE SHOWING ANOTHER FAIRLY POTENT SYSTEM ALONG WITH A STRONG COLD FRONT TO AFFECT NORTHERN ARIZONA LATE SUNDAY INTO MONDAY WITH VERY WINDY CONDITIONS ONCE AGAIN AND COOLER TEMPERATURES ON MONDAY. BY THE MIDDLE OF NEXT WEEK THERE IS QUITE A BIT OF MODEL DISPARITY...AS THE ECMWF SHOW A WEAK RIDGE OVER THE SOUTHWEST...WHILE THE GFS IS FORECASTING ANOTHER VIGOROUS LOW PRESSURE SYSTEM TO MOVE ACROSS THE REGION. FOR NOW...WE INTRODUCED SOME COOLER TEMPERATURES DURING THIS TIME PERIOD ALONG WITH PARTLY CLOUDY TO CLOUDY SKIES. && .AVIATION...FOR THE 12Z PACKAGE...A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY...REACHING THE KFLG TO KINW AREAS BY AROUND 17-19Z...THEN SOUTH INTO CENTRAL AZ BY MID-LATE AFTN. GUSTY WEST TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT. WIND SPEEDS OF 20-30 KT WITH GUSTS UP TO 45 KT ARE EXPECTED...ESPECIALLY OVER THE LITTLE COLORADO RIVER VALLEY. THERE WILL ALSO A PERIOD OF RAIN AND SNOW SHOWERS ACROSS THE EASTERN THIRD OF THE STATE THROUGH 02Z/FRI...WITH LCL MVFR CONDITIONS IN THAT AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 500 AM TO 700 PM MST THURSDAY FOR AZ ZONES 010>017-039-040. && PUBLIC.....................TC AVIATION/FIRE WEATHER......42 VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 26, 1:15 AM MST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 115 AM MST THU MAR 26 2009 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 115 AM MST THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS NORTHERN ARIZONA AHEAD OF ANOTHER STORM SYSTEM TODAY. SOUTHWESTERLY TO WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH ARE EXPECTED...MAINLY FROM FLAGSTAFF EASTWARD TO THE NEW MEXICO BORDER. THESE STRONG WINDS WILL BEGIN AS EARLY AS SUNRISE...ESPECIALLY FOR LOCATIONS EAST OF FLAGSTAFF AND ALONG HIGHWAY 89 NORTH UP THROUGH CAMERON. BLOWING AND DRIFTING DUST AND SAND CAN BE A PROBLEM IN SOME AREAS LATE THIS MORNING AND AFTERNOON...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEY. A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. FOR MORE DETAILS SEE PHXNPWFGZ. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS ARE ANTICIPATED ONCE AGAIN BY SUNDAY AFTERNOON AS ANOTHER VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO DIVE SOUTHEASTWARD THROUGH COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:46 PM MST | High Wind Warning | FGZ | Apache, Navajo | 4 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.